Jump to content
CrazyBoards.org

Recommended Posts

I do not know the answer to your question, however my illness progressed in very similar ways without any medications at all involved until I had my first episode of full on psychosis.

Link to comment
Share on other sites

Guest Vapourware

I personally haven't heard of ADs causing psychosis in people and maybe they can, but in your case I think it's more likely that your condition would have progressed the same way, with or without the Paxil. You had signs of illness before the episode of psychosis, for instance.

Link to comment
Share on other sites

Hey there buddy. I do agree with the rest. Unfortunately I think this was bound to happen on its own with or without the paxil. I was on paxil too when I was 14 and didn't even develop psychosis (well bad psychosis) until I was in my early twenties maybe 19. So I don't think there is a correlation. Whether or not you need an antidepressant is up to your pdoc. Mine just took me off mine because of the severe mania I've been experiencing/still experiencing. ugh

And that episode you had is so eerily similar to the one I had that landed me in the state hospital for 3 months that one time. I know we've talked about it before. Just so odd. I had to quit driving because of the thoughts and panic attacks. The thoughts are better but the anxiety is still there you know? I just can't bring myself to drive no matter what. Oh well.

Link to comment
Share on other sites

Even if it's not the answer you wanted, I'm glad you got an answer.

I'd like to let you know that from my personal experience with antidepressants, I know that they made me manic but never gave me psychosis, and I have schizoaffective disorder too.

My doc and I think it's best to avoid antidepressants altogether to prevent manic attacks from them, and to continue my current regimen to best help my symptoms.

Hope this helps,

Andy.

Link to comment
Share on other sites

Hi,

A few years ago I went through a very similar thought pattern, convinced that my AD's were making me see things. Repeatedly I went back to the GP as I didn't know if it was safe for me to just come off them straight away. But I was always told to keep on them a little longer and there was no way the AD could be causing the symptoms I had.

Eventually I did come off the AD but my hallucinations did not go away. To me, this was the evidence I needed to say that (though the AD could have triggered them) perhaps it wasn't the full cause. So I went to the optician, who looked in my eyes and said that there was nothing wrong. But I guess that each case could be individual. Maybe there is a link, maybe not??

Hope this makes sense. I seem to be really struggling to get my words out today. Sorry. :frustrated:

Link to comment
Share on other sites

It is very unlikely that an SSRI caused psychosis. Yes they can trigger mania in some people. Its more likely that you would have got psychosis anyway, regardless of ssri use.

A lot of people in this forum take SSRis in conjunction with anti psychotics to treat psychosis.

I personally am on prozac and clozpaine to treat schizophrenia, panic and obsessional thoughts, and it works very well for me.

Id suggest that you take this question to your next dr's appointment. It will make interesting conversation if nothing else.

Link to comment
Share on other sites

Yes, antidepressants can cause manic psychosis anytime there is a change in the medicine dose, up down, or completely stopping, or completely changing from Paxil to Effexor ect. Please do an online search "psychosis from antidepressants". Look at "micheal carmichael's site. He became psychotic on Paxil and murdered his baby. I am not trying to scare you, but inform you. Do the research. Dr's are not telling patients that the A/D's cause agitation/mania and psychosis. There are conditions which can cause psychosis even if you do not take medicine. As you are having thoughts that you've murdered people you may be experiencing agitation from the A/D. I would tell your doctor of your thoughts and if he doesn't advice you to VERY, VERY, VERLY SLOWLY TAPER OFF OF THEM, I would switch doctors. Suicide and homicide occurs because of psychosis/paranoia and agitation people get from the drugs. I am not a doctor....if I was experiencing the horrific things you are I would want to safely be tapered off of the drugs to see if I was still having those thoughts. Rapidly stopping A/D's can also cause psychosis and you could commit suicide and or homicide because the drugs make you not in your right mind and you don't know what you are doing. I wish I didn't have to tell you any of this...but god forbid you killed yourself or somebody else. I MUST STRESS DEPENDING ON HOW LONG YOU'VE BEEN ON THE A/D'S YOU MUST TAPER SLOWLY EVEN IF IT TAKES A YEAR TO AVOID A MANIC PSYCHOSIS. i HOPE YOU READ THIS AND I HOPE AND PRAY YOU ARE OKAY. You can get psychosis from BP, depression and schizopherenia, but if I were taking the drugs that are known to cause psychosis (ALL A/D'S) I WOULD STOP SAFELY TO TEST IF IT IS THE DRUGS OR A MEDICAL CONDITION. TAKE CARE.

Link to comment
Share on other sites

Yes, antidepressants can cause manic psychosis anytime there is a change in the medicine dose, up down, or completely stopping, or completely changing from Paxil to Effexor ect. Please do an online search "psychosis from antidepressants". Look at "micheal carmichael's site. He became psychotic on Paxil and murdered his baby. I am not trying to scare you, but inform you. Do the research. Dr's are not telling patients that the A/D's cause agitation/mania and psychosis. There are conditions which can cause psychosis even if you do not take medicine. As you are having thoughts that you've murdered people you may be experiencing agitation from the A/D. I would tell your doctor of your thoughts and if he doesn't advice you to VERY, VERY, VERLY SLOWLY TAPER OFF OF THEM, I would switch doctors. Suicide and homicide occurs because of psychosis/paranoia and agitation people get from the drugs. I am not a doctor....if I was experiencing the horrific things you are I would want to safely be tapered off of the drugs to see if I was still having those thoughts. Rapidly stopping A/D's can also cause psychosis and you could commit suicide and or homicide because the drugs make you not in your right mind and you don't know what you are doing. I wish I didn't have to tell you any of this...but god forbid you killed yourself or somebody else. I MUST STRESS DEPENDING ON HOW LONG YOU'VE BEEN ON THE A/D'S YOU MUST TAPER SLOWLY EVEN IF IT TAKES A YEAR TO AVOID A MANIC PSYCHOSIS. i HOPE YOU READ THIS AND I HOPE AND PRAY YOU ARE OKAY. You can get psychosis from BP, depression and schizopherenia, but if I were taking the drugs that are known to cause psychosis (ALL A/D'S) I WOULD STOP SAFELY TO TEST IF IT IS THE DRUGS OR A MEDICAL CONDITION. TAKE CARE.

If you can provide any actual published research to support any of these claims, please do so. If not, please spare us the ranting and raving.

Link to comment
Share on other sites

My favorite part of the rant? "I'm not a doctor..."

Nuff said folks.

This was not a "rant"....I am an actually living victim- when I stopped taking Effexor XR I became psychotic and manic. Are you a doctor? I didn't know I had to be a doctor to post here.

I am not speaking about people with schizophrenia or other similar illnesses that have to take medicine for psychosis that is not medicine induced. I am talking about A/D induced psychosis.

Link to comment
Share on other sites

Yes, antidepressants can cause manic psychosis anytime there is a change in the medicine dose, up down, or completely stopping, or completely changing from Paxil to Effexor ect. Please do an online search "psychosis from antidepressants". Look at "micheal carmichael's site. He became psychotic on Paxil and murdered his baby. I am not trying to scare you, but inform you. Do the research. Dr's are not telling patients that the A/D's cause agitation/mania and psychosis. There are conditions which can cause psychosis even if you do not take medicine. As you are having thoughts that you've murdered people you may be experiencing agitation from the A/D. I would tell your doctor of your thoughts and if he doesn't advice you to VERY, VERY, VERLY SLOWLY TAPER OFF OF THEM, I would switch doctors. Suicide and homicide occurs because of psychosis/paranoia and agitation people get from the drugs. I am not a doctor....if I was experiencing the horrific things you are I would want to safely be tapered off of the drugs to see if I was still having those thoughts. Rapidly stopping A/D's can also cause psychosis and you could commit suicide and or homicide because the drugs make you not in your right mind and you don't know what you are doing. I wish I didn't have to tell you any of this...but god forbid you killed yourself or somebody else. I MUST STRESS DEPENDING ON HOW LONG YOU'VE BEEN ON THE A/D'S YOU MUST TAPER SLOWLY EVEN IF IT TAKES A YEAR TO AVOID A MANIC PSYCHOSIS. i HOPE YOU READ THIS AND I HOPE AND PRAY YOU ARE OKAY. You can get psychosis from BP, depression and schizopherenia, but if I were taking the drugs that are known to cause psychosis (ALL A/D'S) I WOULD STOP SAFELY TO TEST IF IT IS THE DRUGS OR A MEDICAL CONDITION. TAKE CARE.

If you can provide any actual published research to support any of these claims, please do so. If not, please spare us the ranting and raving.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...